I have RA and lupus.. So the dr's say pain is inevitable my joints swell I am constantly getting kidney infection. I do not want to go through withdrawls it's been 24 hours since my last pain med. I take prednisone a steroid to help with flare ups will it help control my withdrawls
Hello. Have questions for you. Are you seeing a rheumatologist for treatment?
Did the doctor tell you to stop the Percocet? this medication cannot be suddenly stopped. you need to very slowly taper off of it. You could have strong withdrawal symptoms that could not only cause you increased pain, but damage your health and send you to a hospital.
The prednisone is an immunosuppressant and helps with reducing inflammation. therefore, at high doses, it helps to control pain for inflammatory conditions you have. The down side is that it can cause harm with your kidneys. I have been on prednisone for over eight years, often quite high and my kidney function is checked at least once a month. Liver as well. It is also a medication that must be very slowly tapered to stop using it. You can have major health problems by stopping suddenly. Of course, do not increase your dose. Those kidneys need to be carefully monitored going up or down on this medication.
Please call your doctor regarding the Percocet and you may need to go back and take a bit less tonight so withdrawal is not sudden. A pharmacist could help you tonight to tell you how quickly you can be off this med. give a call.
Finally, if you tell us how much you have been taking of each medication we can give you more information. What are you using for pain instead?
Really hope you can do this comfortably. Karen
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Sep 2011 • 3 answers
Updated 3 Aug 2012 • 1 answer
Updated 15 Nov 2011 • 4 answers
Updated 22 Oct 2014 • 6 answers
Updated 28 Jan 2017 • 1 answer